Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 18, 2004, 1:28 AM CDT for Dodge County, Jefferson County, Waukesha County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2004, 1:28 AM CDT (06:28 UTC)
- Expired
- Apr 18, 2004, 2:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS53 KMKX 180628 SVRMKX WIC027-055-133-180715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 128 AM CDT SUN APR 18 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DODGE COUNTY IN SOUTHEAST WISCONSIN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 215 AM CDT * AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WATERTOWN...OR ABOUT OVER WATERTOWN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OKAUCHEE LAKE BY 200 AM CDT. WINDS OF GREATER THAN 60 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 4329 8888 4312 8888 4310 8842 4333 8842 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:46 PM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Apr 17, 3:46 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT SAT APR 17 2004 .DISCUSSION...FORECAST FOCUS IS ON THUNDERSTORM CHANCES...WINDS AND TEMPERATURES SUNDAY AND MONDAY MID LEVEL CONVERGENCE BAND OF CLOUDS AND SHOWERS PRESENTLY ACROSS ND AND CENTRAL MN EXPECTED TO INTENSIFY INTO SOUTHERN WI THIS EVENING WHICH THEN LIFTS NORTHEAST AND OUT OF CWA. ALTHOUGH SOME CLOUDS HAVE BEEN DEVELOPING ACROSS NORTHERN PORTION OF CWA HAVE POSTPONED CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL LATER TONIGHT. STATIONARY FRONT ACROSS NORTHERN ILLINOIS AND IOWA IS PROGGED TO LIFT NORTH ACROSS SOUTHERN WISCONSIN GIVING US OUR BEST CHANCE FOR PRECIPITATION TONIGHT. MODELS ARE OUTPUTTING BEST QPF ACROSS NORTHERN PART OF CWA. SPC PLACES MUCH OF WI INTO SLIGHT RISK SEVERE TONIGHT...REFER TO SWODY1. AS SOUTHERLY LLJ DEVELOPS TONIGHT...BUFKIT SHOWS RAPID INCREASE IN IMRS WITH UVV SPIKE AROUND 06Z. LLJ CONTINUES TO BE MAJOR FACTOR IN FORECAST AS WIND SPEEDS INCREASE SUNDAY AFTERNOON INTO THE NIGHTTIME HOURS. AT THIS POINT IT LOOKS LIKE WE WILL BE INTO WIND ADVISORY CRITERIA RANGE AND POSSIBLY TICKLING LOWER RANGE OF HIGH WIND WARNING. ETA MODEL IS STRONGER THAN GFS WITH WIND SPEEDS ESPECIALLY IN THE LOWEST ELEVATIONS. LOW LEVEL INVERSIONS MAY KEEP STRONGEST WINDS FROM MIXING DOWN TO SURFACE BUT IT SHOULD BE VERY WINDY NONETHELESS. WILL BE ISSUING WIND ADVISORY FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT. STRONG LOW PRESSURE MOVES FROM MN INTO CANADA SUNDAY NIGHT WITH TIGHT PRESSURE GRADIENT AND STRENGTHENING LLJ. HIGH PRESSURE BUILDS INTO SOUTHERN WI MONDAY. && .MKX...WIND ADVISORY SUNDAY AFTERNOON INTO SUNDAY NIGHT FOR ALL OF CWA.
Hazardous weather outlook, Apr 17, 5:00 AM CDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SAT APR 17 2004 WIZ046-047-051-052-056>060-062>072-181100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT SAT APR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE MAIN THREATS WILL ONCE AGAIN BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 17, 11:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION WATCH TYPE SECOND PARAGRAPH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 PM CDT SAT APR 17 2004 WIZ046-047-051-052-056>060-062>072-180700- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- 1145 PM CDT SAT APR 17 2004 A CLUSTER OF INTENSE THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN WISCONSIN TONIGHT. MOST OF THE STORMS SHOULD PASS NEAR OR NORTH OF MADISON ON THEIR WAY TOWARD LAKE MICHIGAN. AT THE PRESENT RATE OF MOVEMENT...THEY WOULD REACH THE LAKESHORE BETWEEN 3 AND 4 AM. SOME OF THESE STORMS MAY BE SEVERE...MAINLY IN LOCATIONS WEST OF JANESVILLE...LAKE MILLS...BEAVER DAM AND RIPON. A TORNADO WATCH REMAINS IN EFFECT FOR THAT REGION UNTIL 3 AM. NJ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 1:21 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Apr 18, 1:21 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Apr 18, 1:21 AM CDT | Special Marine Warning | MKX | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.